What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 6, 1:54 PM EST, 1 minute earlier.
Area forecast discussion, Jun 6, 1:54 PM EST, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
254 PM EDT Mon Jun 6 2022
.SYNOPSIS...
Episodes of showers and storms are expected through tonight,
lingering into the day on Tuesday before drier conditions return
Tuesday evening through Wednesday morning. Another chances for
showers and storms arrives Wednesday into Wednesday night, with
slightly cooler air building into the region late in the
workweek into the upcoming weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Multiple clusters of showers and storms continue to progress to
the NE through the region, including near the I-71 corridor this
afternoon, before more widespread activity arrives this evening
through at least the first part of the overnight period. These
storms have exhibited some episodic organization, with some
fairly consistent bowing structures along the LL bulk shear
vector. This will continue to promote a translation of strong
winds down to the ground with the stronger cores, even in the
absence of better LL/BL thermodynamic conditions, and especially
in areas that remain rather "untouched" by previous convection.
Any storm structure/complex exhibiting a bowing structure, with
an apex moving approximately SW to NE, will be carefully
watched for enhancements/surges of wind as this would align
itself more perpendicularly to the LL shear vector oriented at
about 230 degrees at 30kts or so. And the LL shear will only
increase in magnitude as we progress deeper into the evening
with the approach of the main LL low center, but that will
hopefully be offset from some LL stabilization efforts (with
slightly more meager LL lapse rates) in the wake of repeated
rounds of convection this afternoon through early evening.
The better forcing and widespread lift arrives this evening into
the overnight, with a H8 LLJ nudging NNE into the southern OH
Vly. This will allow for a blossoming of convection even beyond
sunset with the increase in mass convergence amidst an amply
moist environment as the feature works ENE through the ILN FA
overnight. While the severe threat is likely to become more
limited very late this evening into tonight as the
thermodynamic environment becomes increasingly unfavorable, the
increase in LL wind fields will promote maintenance of
convection well through the night, with on and off rumbles of
thunder possible just about anywhere through tonight.
Activity will taper off from W to E late tonight into the
predawn hours on Tuesday, still lingering in central/south-
central OH for the morning commute. Lows tonight will bottom
out in a muggy fashion in the mid/upper 60s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
Widespread SHRA/TSRA will be exiting the ILN FA after sunrise,
with some trailing ISO activity in the warm sector behind the
activity as the front will still be positioned just N of the
immediate ILN FA. Will see this front slowly drift south through
the local area through the daytime period, with renewed
convection expected along the trailing LL convergent axis by the
afternoon into early evening. Expect this initial redevelopment
to be focused near, and approximately parallel to, the I-70
corridor before shifting S through the mid/late afternoon closer
to the OH Rvr by the evening. Have therefore maintained chance
PoPs through the daytime period from N to S before drier
conditions return area-wide from the N for Tuesday night.
Temps on Tuesday will be tricky as there will be quite a bit of
cloud cover through the first part of the day before it slowly
lifts/scatters. There may be a quick rally, however, with
early/mid afternoon sunshine before a thin corridor of renewed
SHRA/TSRA activity shifts S late in the day immediately ahead of
or along the front. Highs should generally range from the upper
70s into lower 80s from N to S.
Lows Tuesday night drop into the mid 50s in the N to mid 60s S
of the OH Rvr.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A stalled front is likely to be somewhere south of I-70 on
Wednesday. Whether the front is located in Ohio or Kentucky is yet
to be determined. Either way, a chance of showers and thunderstorms
remains in the forecast to start the day. Probabilities increase as
you go south of I-70 towards locations more likely to be near or
south of the stalled front. For the second half Wednesday and
Wednesday night, the chance of showers/storms increases everywhere
in response to surface cyclogenesis overhead east of an approaching
upper level shortwave. Forecast highs on Wednesday are near 80 and
forecast lows Wednesday night range from the middle 50s to low 60s.
High pressure builds in behind the front for Thursday and Thursday
night bringing low to no chances for precipitation and near/slightly
below average temperatures.
Surface high pressure quickly shifts east on Friday while broad
upper level troughing remains overhead. Broad upper level troughing
will leave open the possibility of embedded disturbances leading to
periodic rain chances later Friday into Saturday. Precipitation
chances may then go down for the second half of the weekend into the
start of next week with high pressure in place.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
There will be several rounds of SHRA/TSRA to contend with
through the majority of the TAF period, with the most widespread
activity expected from 00z through 12z Tuesday before additional
ISO activity develops again just beyond 18z Tuesday. The main
item of interest will be the gusty winds and the sudden reductions
in VSBYs, which will be handled mainly with amendments based on
radar trends. However, many of the local sites will probably
trend toward prevailing MVFR VSBYs with the nearly continuous
SHRA/TSRA activity expected this evening through at least the
first half of the TAF period, especially for southern sites of
KCVG/KLUK/KILN.
Winds will generally be out of the SSW at 10-12kts, with gusts
20-25kts at times, even outside of SHRA/TSRA activity. Winds
will subside overnight once the mixing relaxes and will go more
out of the WSW beyond daybreak Tuesday at around 10kts or less.
CIGs will gradually trend from VFR to MVFR late this evening,
and eventually even IFR toward/beyond 06z from W to E with the
better profile saturation. These borderline MVFR/IFR CIGs will
lift rather quickly toward/beyond 15z, scattering out to VFR
toward the end of the period. The MVFR VSBYs should also improve
around daybreak and beyond.
OUTLOOK...Additional thunderstorms are possible Wednesday into
Wednesday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Campbell
AVIATION...KC
Hazardous weather outlook, Jun 6, 3:35 AM EST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
435 AM EDT Mon Jun 6 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-070845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
435 AM EDT Mon Jun 6 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Showers with a few storms are likely this afternoon, continuing
through the night. A few strong to severe storms will be possible,
with strong to damaging wind being the primary threat. Some locally
heavy rainfall is also possible during the day, evolving into a more
widespread moderate to sometimes heavy rain overnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 6, 1:04 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
204 PM EDT Mon Jun 6 2022
OHZ063-064-073-080-082-061845-
Pike OH-Highland OH-Ross OH-Fayette OH-Pickaway OH-
204 PM EDT Mon Jun 6 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHERN FAYETTE,
WESTERN PICKAWAY, NORTHWESTERN PIKE, NORTHEASTERN HIGHLAND AND
WESTERN ROSS COUNTIES THROUGH 245 PM EDT...
At 204 PM EDT, strong thunderstorms were located along a line
extending from near Washington Court House to near Highland Holiday,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Chillicothe, Washington Court House, Greenfield, Williamsport,
Bloomingburg, Bainbridge, New Holland, Cynthiana, North Folk Village,
Highland Holiday, Staunton, Good Hope, Frankfort, Clarksburg,
Darbyville, South Salem, Deer Creek Lake, East Monroe, Austin and
Knockemstiff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3912 8344 3949 8358 3952 8358 3974 8313
3933 8297
TIME...MOT...LOC 1804Z 233DEG 34KT 3952 8353 3923 8342
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ClarkSpecial weather statement, Jun 6, 1:10 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
210 PM EDT Mon Jun 6 2022
OHZ073-080>082-088-061845-
Pike OH-Highland OH-Scioto OH-Adams OH-Ross OH-
210 PM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN ADAMS,
PIKE, EAST CENTRAL HIGHLAND, NORTHWESTERN SCIOTO AND SOUTH CENTRAL
ROSS COUNTIES THROUGH 245 PM EDT...
At 209 PM EDT, a strong thunderstorm was located near Peebles, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Chillicothe, Waverly, Piketon, Pike Lake, Kincaid Springs, Cynthiana,
Sinking Spring, Poplar Grove, Pike County Airport, Elm Grove, Omega,
Buchanan, Summithill, Knockemstiff, Ladd, Lake White, Smoky Corners,
Scioto Trail State Park and Idaho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3892 8334 3914 8342 3933 8302 3911 8286
TIME...MOT...LOC 1809Z 233DEG 25KT 3901 8339
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ClarkSpecial weather statement, Jun 6, 1:22 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
222 PM EDT Mon Jun 6 2022
OHZ054-055-063-064-061900-
Fayette OH-Madison OH-Franklin OH-Pickaway OH-
222 PM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FRANKLIN, NORTHEASTERN FAYETTE, NORTHWESTERN PICKAWAY AND MADISON
COUNTIES THROUGH 300 PM EDT...
At 221 PM EDT, a strong thunderstorm was located 8 miles south of
London, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Grove City, London, Jefferson, West Jefferson, Ashville,
Mount Sterling, South Bloomfield, Bloomingburg, Lake Darby,
Commercial Point, Lafayette, Midway, Harrisburg, Orient, Darbyville,
Newport, Deer Creek Lake, Chenoweth and Interstate 71 at State Route
38.
This includes the following Interstates...
I-70 in Ohio between mile markers 76 and 87.
I-71 in Ohio between mile markers 74 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3955 8337 3979 8357 4008 8333 3972 8292
TIME...MOT...LOC 1821Z 233DEG 25KT 3976 8343
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ClarkSpecial weather statement, Jun 6, 1:25 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
225 PM EDT Mon Jun 6 2022
INZ073>075-080-KYZ089-090-094-095-061900-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Carroll KY-Owen KY-
Gallatin KY-Grant KY-
225 PM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHERN
RIPLEY, SOUTHWESTERN DEARBORN, SWITZERLAND, CARROLL, NORTHWESTERN
GRANT, NORTHWESTERN OWEN AND GALLATIN COUNTIES THROUGH 300 PM EDT...
At 225 PM EDT, a strong thunderstorm was located near Bedford, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Carrollton, Vevay, Warsaw, Dillsboro, Florence, Kentucky Speedway,
Pleasant, Glencoe, Fairview, Ghent, Sanders, Sparta, Patriot,
Worthville, Prestonville, Aberdeen, Rexville, Cold Springs, Wheatley
and Steele Bottom.
This includes I-71 in Kentucky between mile markers 39 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3909 8507 3866 8463 3858 8521 3863 8523
3874 8533 3874 8526 3869 8520 3891 8520
3891 8544 3893 8545
TIME...MOT...LOC 1825Z 240DEG 44KT 3866 8532
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Jun 6, 1:47 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
247 PM EDT Mon Jun 6 2022
INZ050-058-059-OHZ060-061915-
Fayette IN-Union IN-Wayne IN-Preble OH-
247 PM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WAYNE,
NORTHERN UNION, EAST CENTRAL FAYETTE COUNTIES IN EAST CENTRAL INDIANA
AND NORTHERN PREBLE COUNTIES IN WEST CENTRAL OHIO THROUGH 315 PM
EDT...
At 247 PM EDT, a strong thunderstorm was located near Liberty, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Richmond, Connersville, Eaton, Centerville, Liberty, New Paris,
Waterloo, Abington, Brownsville, Spring Grove, Boston, Richmond
Municipal Airport, Dunlapsville, Whitewater State Park, Goodwins
Corner, Oklahoma, West Florence, Mettel Field, Lake Lakengren and New
Hope.
This includes the following Interstates...
I-70 in Indiana between mile markers 149 and 156.
I-70 in Ohio between mile markers 0 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3957 8504 3971 8517 3993 8483 3973 8453
TIME...MOT...LOC 1847Z 237DEG 31KT 3968 8500
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CampbellSpecial weather statement, Jun 6, 1:53 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
253 PM EDT Mon Jun 6 2022
OHZ055-056-064-065-061930-
Licking OH-Fairfield OH-Franklin OH-Pickaway OH-
253 PM EDT Mon Jun 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN, NORTHWESTERN FAIRFIELD, NORTHEASTERN PICKAWAY AND
SOUTHWESTERN LICKING COUNTIES THROUGH 330 PM EDT...
At 252 PM EDT, a strong thunderstorm was located near Grove City,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Reynoldsburg, Grove City, Pickerington, Pataskala, Canal
Winchester, Groveport, Ashville, Baltimore, South Bloomfield, Etna,
Obetz, Commercial Point, Lithopolis, Carroll, Harrisburg, Orient,
Lockbourne, Brice and Blacklick Estates.
This includes the following Interstates...
I-70 in Ohio between mile markers 106 and 119.
I-71 in Ohio between mile markers 93 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3969 8309 3983 8318 4001 8270 3981 8254
TIME...MOT...LOC 1852Z 243DEG 36KT 3981 8309
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Clark